Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 3, 2011, 5:48 PM EDT for Calhoun County, Michigan. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 5:48 PM EDT (21:48 UTC)
- Expired
- Sep 3, 2011, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Calhoun County, MI
The radar
The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:05 PM EDT | HAIL 1 | 1 Ne East Leroy, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS53 KGRR 032148
SVRGRR
MIC025-032230-
/O.NEW.KGRR.SV.W.0121.110903T2148Z-110903T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 630 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES SOUTH OF BATTLE CREEK..AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BATTLE CREEK... MARSHALL... ALBION...
CONVIS TWP... LEE TWP... BABCOCK...
CERESCO... PARTELLO... RICE CREEK...
WATTLES PARK... BEADLE LAKE... MARENGO...
SONOMA... STANLEY CORNERS... ECKFORD...
EAST LEROY... DUCK LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4231 8527 4243 8484 4242 8472 4221 8472
4212 8525
TIME...MOT...LOC 2148Z 249DEG 24KT 4221 8514
WIND...HAIL 60MPH 1.00IN
$$
OSTUNO2 follow-up statements
172
WWUS53 KGRR 032211
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
611 PM EDT SAT SEP 3 2011
MIC025-032230-
/O.CON.KGRR.SV.W.0121.000000T0000Z-110903T2230Z/
CALHOUN MI-
611 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
UNTIL 630 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST
OF MARSHALL...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MARSHALL... ALBION... BABCOCK...
RICE CREEK... MARENGO... STANLEY CORNERS...
ECKFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4222 8518 4241 8472 4232 8472 4221 8472
4214 8514
TIME...MOT...LOC 2211Z 249DEG 24KT 4220 8500
WIND...HAIL 60MPH 1.00IN
$$
LAURENS005
WWUS53 KGRR 032229
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
629 PM EDT SAT SEP 3 2011
MIC025-032239-
/O.EXP.KGRR.SV.W.0121.000000T0000Z-110903T2230Z/
CALHOUN MI-
629 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY WILL EXPIRE AT
630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4222 8518 4241 8472 4232 8472 4221 8472
4214 8514
TIME...MOT...LOC 2229Z 249DEG 24KT 4224 8485
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:22 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 3, 4:22 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 PM EDT SAT SEP 3 2011 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(422 PM EDT SAT SEP 3 2011) A STRONG COLD FRONT WILL COME THROUGH SOUTHWEST MICHIGAN OVERNIGHT PRECEDED BY SHOWERS AND THUNDERSTORMS. A FEW OF THOSE STORMS MAY BE STRONG TO SEVERE...MOSTLY SOUTH OF INTERSTATE 94. BEHIND THE COLD FRONT SUNDAY... MUCH COOLER AIR WILL FOLLOW. TEMPERATURES WILL HOLD IN THE 70S SUNDAY DURING THE AFTERNOON THEN FALL INTO THE 50S SUNDAY NIGHT. ON LABOR DAY TEMPERATURES WILL STRUGGLE TO GET INTO THE MID 60S WITH A GUSTY NORTH WIND AND SCATTERED RAIN SHOWERS. COOLER WEATHER WILL REMAIN ENTRENCHED OVER THE AREA MOST OF NEXT WEEK. && .SHORT TERM...(422 PM EDT SAT SEP 3 2011) (THIS AFTERNOON THROUGH MONDAY) THE PRIMARY ISSUE REMAINS THE CONVECTION WITH THE COLD FRONT OVERNIGHT. LITTLE QUESTION WHAT HAPPENS AFTER THAT... IT GETS MUCH COOLER. IN FACT THE COOLEST AIR SINCE MID JUNE IS EXPECTED BY LABOR DAY. THE UPPER WAVE OVER MINNESOTA WILL BE IN PHASE WITH THE SOUTHERN STREAM WAVE ON THE COLD FRONT OVER EASTERN IOWA THIS AFTERNOON. THAT WAVE ON THE FRONT IN COMBINATION WITH THE HIGH VALUES OR PRECIPITABLE WATER AVAILABLE... NEAR 2 INCHES... MIX LAYERED CAPES OF OVER 3000 J/KG WERE FOUND SOUTH OF THE FRONT (STALLED NEAR INTERSTATE 94 THIS AFTERNOON).... AND EFFECTIVE BULK SHEAR NEAR 40 KNOTS WILL BE ENOUGH TO BRING THE THREAT OF SEVERE STORMS TO AREAS NEAR AND SOUTH OF INTERSTATE 94. THE MOST LIKELY TIME FOR THIS EVENT WILL DURING THE MID TO LATE EVENING AS THE UPPER WAVE GETS CLOSER TO SOUTHWEST LOWER MICHIGAN AND ALLOWS THE JET ENTRANCE REGION TO INTERACT WITH THE SURFACE FRONT. THE STORMS WILL BE FAST MOVING HOWEVER WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES OVER THE SOUTHERN COUNTIES... EVEN THAT MAY BE ENOUGH TO RESULT IN SOME LOCALIZE URBAN AND SMALL STREAM FLOODING. ONCE THE FRONT COMES THROUGH THE SHOWERS WILL COME TO AN END AS THE TYPICAL COLD FRONT OCCLUSION CLEARING FOLLOWS BY MID MORNING SUNDAY. THE UPPER COLD POOL MOVES IN SUNDAY NIGHT AND REMAINS IN PLACE INTO MONDAY. WITH 850 TEMPS NEAR 5C AND THE LAKE NEAR 23C THAT IS MORE THAN ENOUGH INSTABILITY FOR LAKE EFFECT RAIN SHOWERS...GIVEN THE 850 TO 700 MB RH IS FORECAST TO NEAR 95 PCT SUNDAY NIGHT INTO MONDAY. WITH NORTH WINDS... MOST OF THE SHOWERS WILL BE OVER LAKE MICHIGAN AND NEAR THE LAKE SHORE SO I HAVE THE HIGHEST POP THERE. THE 1000/925 MB THICKNESS TOOL SUGGESTS HIGHS IN THE UPPER 50S WITH SUNNY SKIES... BUT THE SKIES SHOULD REALLY BE MOSTLY CLOUDY TO OVERCAST MONDAY DUE THE CYCLONIC FLOW AND COLD POOL OVER SOUTHWEST MICHIGAN. THAT REALLY SUGGEST SOME CHILLY AIR. I HELD THE HIGHS IN THE 60S BUT THAT MAY WELL BE TO WARM. OF COURSE THAT SETS UP MONDAY NIGHT TO BE THE CHILLIEST NIGHT SINCE MID JUNE. WE MAY SEE LOWS IN THE 30S OVER THE NORTHERN COUNTIES AND MAY HAVE TO CONSIDER FROST ADVISORIES. && .LONG TERM...(422 PM EDT SAT SEP 3 2011) (TUESDAY THROUGH SATURDAY) FAIR WX IS ANTICIPATED THROUGH THE LONG RANGE FCST PERIOD WITH SLIGHTLY BELOW NORMAL TEMPS THROUGH MIDWEEK RETURNING TO NEAR OR EVEN SLIGHTLY ABOVE NORMAL BY LATE WEEK. 12Z GFS GUIDANCE TIME HEIGHT RH PROGS SUGGEST THAT SOME HIGH CLOUDS ASSOCIATED WITH THE REMNANTS OF THE TROPICAL SYSTEM MAY MOVE IN FROM THE SOUTH MID TO LATE WEEK. A CONSENSUS OF LATEST MEDIUM RANGE GUIDANCE SUGGESTS THAT LIGHT RAIN SHOWERS SHOULD STAY SE OF OUR AREA. && .AVIATION...(200 PM EDT SAT SEP 3 2011) VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EARLY EVENING. A FEW SHOWERS AND TSTORMS MAY DEVELOP BY LATE AFTN/EARLY EVE BUT A SIGNIFICANTLY BETTER CHANCE FOR RAIN AND TSTORMS SHOULD HOLD OFF UNTIL THE LATE EVENING HOURS. CONDITIONS MAY BRIEFLY DETERIORATE INTO THE IFR FIGHT CATEGORY IN THE HEAVIER STORMS. RAIN AND TSTORMS WILL GRADUALLY TAPER OFF FROM WNW TO ENE DURING THE EARLY MORNING HOURS SUNDAY. IT WILL TURN BREEZY SUNDAY MORNING AND AFTERNOON AS NORTHWEST WINDS RAMP UP. && .MARINE...(422 PM EDT SAT SEP 3 2011) THE THUNDERSTORMS ARE THE BIGGEST THREAT IN THE NEAR TERM TONIGHT... BUT THEN THE NORTH WINDS OF 30 KNOTS AND COLD AIR WILL BE THE BIG STORY FOR THE NEAR SHORE SUNDAY INTO MONDAY NIGHT. WAVES OF UP TO 10 FEET ARE POSSIBLE AND WE MAY NEED TO THINK ABOUT WATER SPOUTS TOO. THE RIP CURRENT DANGER WOULD BE HIGH TOO. I ISSUES A SMALL CRAFT ADVISORY FOR SUNDAY THROUGH MONDAY FOR THE RELATED HAZARDS. && .HYDROLOGY...(422 PM EDT SAT SEP 3 2011) STORMS IN A HIGH MOISTURE ENVIRONMENT MAY RESULT IN SOME LOCALLY HEAVY RAINFALL THAT MAY NEED FLASH FLOOD WARNINGS THIS EVENING. THIS SHOULD NOT BE A WIDESPREAD EVENT HOWEVER SINCE THE STORMS WILL BE MOVING FAST AND I DO NOT SEE A LOT OF TRAINING WITH THIS EVENT. DRY WEATHER FOLLOWS FOR MOST OF THE REST OF THIS COMING WEEK SO CONDITIONS SHOULD IMPROVE EARLY NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY SUNDAY AT 8 AM THROUGH MONDAY AT 8 PM FOR ALL OF THE NEAR SHORE WATERS. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: LAURENS AVIATION: LAURENS MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Sep 3, 10:48 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 AM EDT SAT SEP 3 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1048 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT ADDITIONAL SEVERE THUNDERSTORM ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS PRODUCE WIND GUSTS OF 58 MPH OR GREATER AND/OR HAIL OF ONE INCH OR MORE IN DIAMETER. STORM MOVEMENT IS EXPECTED TO BE 30 TO 50 MPH FROM WEST TO EAST. FREQUENT CLOUD TO GROUND LIGHTING STRIKES AND TORRENTIAL RAINFALL ARE ALSO THREATS TODAY AND TONIGHT. URBAN AND SMALL STREAM FLOODING MAY OCCUR WHERE STORMS PERSIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS EXISTS SUNDAY MORNING... MAINLY SOUTH AND EAST OF GRAND RAPIDS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT. THE BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT IS SOUTH OF GRAND HAVEN. LMZ844>849-040915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1148 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT ADDITIONAL SPECIAL MARINE WARNINGS FOR STRONG OR SEVERE THUNDERSTORMS MAY BE ISSUES FROM MID AFTERNOON INTO TONIGHT. STORM MOVEMENT IS EXPECTED TO BE 30 TO 50 KNOTS FROM WEST TO EAST. GUSTY WINDS OF 35 KNOTS OR MORE...HAIL OF ONE INCH OR MORE IN DIAMETER... AND FREQUENT CLOUD TO WATER LIGHTING STRIKES ARE POSSIBLE. INCREASING NORTHWEST WINDS AFTER MIDNIGHT TONIGHT WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT AND TO ANYONE SWIMMING IN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT...AND ANYONE SWIMMING AT LAKE MICHIGAN BEACHES OR WALKING ON PIERS...ARE LIKELY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND TONIGHT. THE BEST THREAT FOR SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT IS SOUTH OF GRAND HAVEN. MEADE WDM
In the hours before
Local storm report, Sep 3, 11:56 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1156 AM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG GRAND HAVEN 43.06N 86.22W
09/03/2011 OTTAWA MI LAW ENFORCEMENT
2 TREES DOWN IN GRAND HAVEN.
&&
WHLocal storm report, Sep 3, 12:26 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HEAVY RAIN STANWOOD 43.58N 85.45W
09/03/2011 M1.50 INCH MECOSTA MI FIRE DEPT/RESCUE
STORM TOTAL
&&
RSUTTLELocal storm report, Sep 3, 1:39 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
139 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG 5 E NEWAYGO 43.42N 85.71W
09/03/2011 NEWAYGO MI TRAINED SPOTTER
WIND ESTIMATED 60 TO 70 MPH. NUMEROUS TREES DOWN AND
BLOCKING ROADWAY.
&&
RSUTTLELocal storm report, Sep 3, 2:31 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
231 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND GST 39 W OVAL BEACH 42.70N 87.00W
09/03/2011 M42.00 MPH LMZ876 XX BUOY
SOUTH BOUY HAD A GUST TO 42 MPH AS LINE MOVED THROUGH.
0800 AM TSTM WND DMG GRAND HAVEN 43.06N 86.22W
09/03/2011 OTTAWA MI LAW ENFORCEMENT
2 TREES DOWN IN CITY.
0800 AM TSTM WND DMG GRAND HAVEN 43.06N 86.22W
09/03/2011 OTTAWA MI LAW ENFORCEMENT
2 TREES DOWN IN GRAND HAVEN.
0812 AM TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
09/03/2011 M52.00 MPH LMZ847 MI ASOS
MUSKEGON ASOS REPORTED A WIND GUST TO 52 MPH AT 825 AM
0820 AM TSTM WND DMG KENT CITY 43.22N 85.75W
09/03/2011 KENT MI LAW ENFORCEMENT
2 TREES DOWN NORTHER KENT COUNTY. 1 AT 16 MILE RD. 1 AT
SARGENT RD.
0825 AM TSTM WND DMG MUSKEGON 43.22N 86.25W
09/03/2011 MUSKEGON MI LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN ACROSS COUNTY.
0825 AM TSTM WND GST MUSKEGON ARPT 43.17N 86.24W
09/03/2011 M46.00 MPH MUSKEGON MI ASOS
0825 AM TSTM WND GST 4 SSE MUSKEGON 43.17N 86.24W
09/03/2011 M43.00 MPH MUSKEGON MI ASOS
MUSKEGON ASOS HAD A GUST TO 43 MPH AT 825 AM.
0830 AM TSTM WND GST S BIG SABLE POINT 44.05N 86.51W
09/03/2011 M30.00 MPH MASON MI MESONET
BIG SABLE POINT MESONET HAD A GUST TO 30 MPH AT 830 AM.
0835 AM TSTM WND DMG NEWAYGO 43.42N 85.81W
09/03/2011 NEWAYGO MI LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN IN THE AREA OF THE CITIES
OF NEWAYGO AND GRANT.
0837 AM HAIL 2 E WINN 43.52N 84.86W
09/03/2011 E1.75 INCH ISABELLA MI COUNTY OFFICIAL
0837 AM TSTM WND GST 3 ESE WHITEHALL 43.39N 86.29W
09/03/2011 E55.00 MPH MUSKEGON MI NWS EMPLOYEE
50 TO 60 MPH GUST.
0840 AM TSTM WND GST BIG SABLE POINT 44.06N 86.51W
09/03/2011 M47.00 MPH MASON MI BUOY
0855 AM TSTM WND DMG 2 E DALTON 43.32N 86.23W
09/03/2011 MUSKEGON MI NWS EMPLOYEE
NUMEROUS 6 IN TREE LIMBS DOWN. SOME HEALTHY. GREEN HOUSE
ROOF BLOWN OFF.
0910 AM TSTM WND DMG 5 E NEWAYGO 43.42N 85.71W
09/03/2011 NEWAYGO MI TRAINED SPOTTER
WIND ESTIMATED 60 TO 70 MPH. NUMEROUS TREES DOWN AND
BLOCKING ROADWAY.
0915 AM TSTM WND DMG HOWARD CITY 43.40N 85.47W
09/03/2011 MONTCALM MI LAW ENFORCEMENT
FEW TREES AND WIRES DOWN NO SIGNIFICANT DAMAGE.
0916 AM TSTM WND DMG 5 ENE HOWARD CITY 43.43N 85.39W
09/03/2011 MONTCALM MI COUNTY OFFICIAL
MANY TREES AND POWER LINES REPORTED DOWN ACROSS THE NORTH
OF MONTCALM COUNTY.
1005 AM TSTM WND GST 3 S MOUNT PLEASANT 43.56N 84.77W
09/03/2011 E60.00 MPH ISABELLA MI BROADCAST MEDIA
PEA SIZED HAIL. WIND EST AT 60 MPH. SIDING TORN OFF
BUILDING. LOT OF 2 -3 INCH LIMBS DOWN.
1225 PM HEAVY RAIN STANWOOD 43.58N 85.45W
09/03/2011 M1.50 INCH MECOSTA MI FIRE DEPT/RESCUE
STORM TOTAL
&&
BMARINOLocal storm report, Sep 3, 2:53 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
253 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND DMG 4 WSW MOUNT PLEASANT 43.57N 84.85W
09/03/2011 ISABELLA MI PUBLIC
2 HEALTHY ONE FOOT DIAMETER TREES SNAPPED NEAR THE BASE.
&&
GWETZELSpecial weather statement, Sep 3, 5:37 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 537 PM EDT SAT SEP 3 2011 MIZ073-032215- CALHOUN- 537 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL CALHOUN COUNTY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4239 8486 4219 8485 4212 8527 4226 8529 TIME...MOT...LOC 2137Z 251DEG 19KT 4220 8522 OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:07 AM EDT | Special Marine Warning | GRR | 95 min | |
| Sep 3, 8:06 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana, Ottawa | 54 min |
| Sep 3, 8:27 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 63 min |
| Sep 3, 8:35 AM EDT | Severe Thunderstorm Warning | GRR | Isabella | 38 min |
| Sep 3, 8:44 AM EDT | Severe Thunderstorm Warning | GRR | Kent | 61 min |
| Sep 3, 8:57 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 63 min |
| Sep 3, 9:34 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 56 min |
| Sep 3, 3:56 PM EDT | Small Craft Advisory | GRR | 68 hr | |
| Sep 3, 5:37 PM EDT | Special Weather Statement | GRR | Calhoun | 38 min |
| Sep 3, 6:25 PM EDT | Special Weather Statement | GRR | Jackson | 65 min |
| Sep 3, 6:30 PM EDT | Special Weather Statement | GRR | Calhoun | 60 min |
| Sep 3, 6:49 PM EDT | Special Weather Statement | GRR | Jackson | 56 min |
| Sep 3, 7:15 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 15 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.